Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 7, 2018, 3:22 PM CST for Hancock County, Harrison County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 3:22 PM CST (21:22 UTC)
- Expired
- Nov 7, 2018, 4:00 PM CST
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hancock County, MS, Harrison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted.
559
WUUS54 KLIX 072122
SVRLIX
MSC045-047-072200-
/O.NEW.KLIX.SV.W.0121.181107T2122Z-181107T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
322 PM CST WED NOV 7 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Western Harrison County in southeastern Mississippi...
Southeastern Hancock County in southern Mississippi...
* Until 400 PM CST.
* At 322 PM CST, a severe thunderstorm was located over Diamondhead,
moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln,
Lyman, Shoreline Park, Saucier and Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3030 8929 3036 8928 3036 8931 3038 8932
3037 8935 3034 8938 3034 8934 3032 8932
3031 8933 3028 8943 3045 8949 3061 8909
3039 8901
TIME...MOT...LOC 2122Z 252DEG 16KT 3039 8938
HAIL...1.25IN
WIND...60MPH
$$
321 follow-up statement
154
WWUS54 KLIX 072139
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
339 PM CST WED NOV 7 2018
MSC045-047-072200-
/O.CON.KLIX.SV.W.0121.000000T0000Z-181107T2200Z/
Harrison MS-Hancock MS-
339 PM CST WED NOV 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SOUTHWESTERN HARRISON AND EAST CENTRAL HANCOCK COUNTIES...
At 338 PM CST, a severe thunderstorm was located near Diamondhead,
moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, Lyman,
Shoreline Park and Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3037 8905 3030 8928 3036 8928 3038 8933
3035 8937 3032 8932 3031 8933 3030 8936
3030 8938 3048 8936 3050 8905 3048 8904
TIME...MOT...LOC 2138Z 273DEG 17KT 3039 8929
HAIL...1.25IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 11:29 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 7, 11:29 AM CST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1129 AM CST Wed Nov 7 2018 .AVIATION...A mix of convection, low ceilings, and fog have resulted in a rather complex forecast scenario for all of the terminals today. Lingering low ceilings and visibilities at KGPT should eventually mix out around 20z as increaased bouyancy associated with a passing shortwave trough axis moves in. Farther to the west, VCTS and TEMPO wording is in place to reflect the convective risk at the remaining terminals between 18z and 22z. Reduced visibilities of 2 to 3 miles, gusty winds around 20 knots, and lightning strikes will be the primary concern from any convective cells passing over or near a terminal today. At KGPT, VCTS wording begins after 20z. The convection should dissipate by 03z, and expect to see a more stable airmass take hold by 06z. Low ceilings and fog will redevelop by 08z and linger through 14-16z at all of the terminals tomorrow morning. Visibility and ceiling restrictions could be in the LIFR range once again. By 18z, increased mixing should lift ceilings back into IFR range at the majority of the terminals. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 81 60 70 56 / 60 50 30 50 BTR 82 65 74 59 / 70 50 30 50 ASD 82 65 76 63 / 70 50 50 30 MSY 83 67 77 65 / 70 50 50 30 GPT 80 66 75 65 / 50 50 50 30 PQL 82 65 76 64 / 50 50 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Nov 7, 7:53 AM CST, 7 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service New Orleans LA 753 AM CST Wed Nov 7 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080200- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 753 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms today for the entire outlook area. The main threat will be damaging winds from strong to possibly severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisories may be required Friday night into Saturday in the wake of a cold front. North winds of 20 to 25 knots and rough seas are anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. However, report any storm related impacts to the National Weather Service as warranted. 24/RR
In the hours before
Special weather statement, Nov 7, 1:30 PM CST, 1 hour 52 minutes before
Special Weather Statement National Weather Service New Orleans LA 130 PM CST WED NOV 7 2018 LAZ039-MSZ077-080-072015- Washington-Hancock-Pearl River- 130 PM CST WED NOV 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON PARISH...NORTH CENTRAL HANCOCK AND CENTRAL PEARL RIVER COUNTIES... At 130 PM CST, a strong thunderstorm was located over Crossroads, or near Bogalusa, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Bogalusa, Poplarville, Crossroads and Mcneil. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in New Orleans. LAT...LON 3068 8990 3086 8988 3086 8940 3059 8944 TIME...MOT...LOC 1930Z 276DEG 19KT 3077 8981 32
Special weather statement, Nov 7, 1:34 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
134 PM CST WED NOV 7 2018
LAZ040-072-072015-
Southern Tangipahoa-St. Tammany-
134 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES...
At 134 PM CST, a strong thunderstorm was located over Madisonville,
or 7 miles southwest of Covington, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Covington, Abita Springs, Madisonville and Lacombe.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3061 8982 3057 8979 3056 8981 3054 8978
3050 8975 3049 8972 3044 8968 3034 9005
3037 9010 3039 9019 3039 9021 3035 9026
3041 9029 3064 8982
TIME...MOT...LOC 1934Z 246DEG 35KT 3038 9019
32Special weather statement, Nov 7, 1:38 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
138 PM CST WED NOV 7 2018
LAZ040-MSZ077-080-072030-
St. Tammany-Hancock-Pearl River-
138 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY
PARISH...NORTH CENTRAL HANCOCK AND CENTRAL PEARL RIVER COUNTIES...
At 138 PM CST, a strong thunderstorm was located near Picayune,
moving northeast at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Picayune, Poplarville and Mcneil.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3091 8934 3067 8934 3047 8976 3063 8988
3096 8938
TIME...MOT...LOC 1938Z 237DEG 30KT 3059 8976
32Special weather statement, Nov 7, 2:13 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CST WED NOV 7 2018
MSZ077-080-081-072100-
Harrison-Hancock-Pearl River-
213 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...
NORTHEASTERN HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES...
At 213 PM CST, a strong thunderstorm was located 8 miles northwest of
Kiln, or 10 miles east of Picayune, moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kiln and Lyman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3040 8953 3057 8962 3072 8934 3065 8934
3065 8925 3068 8924 3068 8920 3052 8912
TIME...MOT...LOC 2013Z 244DEG 16KT 3052 8950
32Special weather statement, Nov 7, 2:25 PM CST, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
225 PM CST WED NOV 7 2018
LAZ056-059-065-066-072115-
Lower Terrebonne-Upper Terrebonne-Assumption-Upper Lafourche-
225 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TERREBONNE...
NORTHWESTERN LAFOURCHE AND SOUTHEASTERN ASSUMPTION PARISHES...
At 224 PM CST, a strong thunderstorm was located over Amelia, or 7
miles east of Morgan City, moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Thibodaux, Schriever, Gray, Labadieville, Chackbay and Bayou Cane.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 2963 9108 2965 9111 2970 9110 2974 9111
2975 9109 2977 9109 2991 9085 2990 9082
2967 9070 2955 9110 2961 9113
TIME...MOT...LOC 2024Z 244DEG 16KT 2967 9107
32Special weather statement, Nov 7, 3:03 PM CST, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
303 PM CST WED NOV 7 2018
LAZ040-MSZ080>082-072145-
St. Tammany-Jackson-Harrison-Hancock-
303 PM CST WED NOV 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...SOUTHERN HANCOCK AND NORTHWESTERN JACKSON
COUNTIES...
At 302 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Saucier to Diamondhead to 8 miles
northeast of East New Orleans. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Bay St. Louis, Waveland,
Diamondhead, D'iberville, Latimer, Kiln, Pearlington, Lyman,
Shoreline Park, Saucier, Wade, Vancleave and Gulfport Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3048 8879 3042 8900 3042 8895 3038 8901
3030 8927 3036 8928 3037 8935 3034 8938
3034 8934 3031 8933 3020 8945 3017 8972
3023 8985 3068 8909 3067 8889 3073 8888
3074 8883 3073 8846
TIME...MOT...LOC 2102Z 260DEG 31KT 3065 8906 3040 8939 3018 8988
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:00 PM CST | Tornado Warning | LIX | Pearl River | 30 min |
| Nov 7, 1:12 PM CST | Tornado Warning | LIX | Pearl River | 12 min |
| Nov 7, 1:30 PM CST | Special Weather Statement | LIX | Pearl River | 45 min |
| Nov 7, 1:38 PM CST | Special Weather Statement | LIX | Pearl River | 52 min |
| Nov 7, 2:13 PM CST | Special Weather Statement | LIX | Hancock | 47 min |
| Nov 7, 3:03 PM CST | Special Weather Statement | LIX | Hancock, Harrison | 42 min |
| Nov 7, 3:32 PM CST | Special Weather Statement | LIX | George | 43 min |
| Nov 7, 3:51 PM CST | Special Weather Statement | LIX | Hancock | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.